Please note: While some information will still be current in a year, other information may already be out of date in three months time. If you are in any doubt, please feel free to ask.

Pulmozyme Abdominal Pain

When my daughter does her breathing treatment with Pulmozyme she gets bad stomach pain. She doubles over in pain and it is hard to watch. When the pulmozyme is done it goes away.

This happens every day, and I am just at a loss. She is crying and miserable. We use a mask when doing her treatments, so I do not know if that makes more of the drug enter the GI system or what.

Are there in adverse events with pulmozyme that relate to abdominal pain?
Dear Questioner
Many thanks for your question. There is some report of indigestion related to pulmozyme reported on the NHS Choices website (the link is available below). According to this report abdominal pain related to pulmozyme is rare, occurring in more than 1 in 10,000. It is difficult to know for sure that it the pulmozyme is causing the abdominal pain that your daughter is experiencing. We would advise you to return to the person who prescribed pulmozyme for your daughter and discuss your concerns with them. Some useful information to have when discussing this would perhaps include: what other treatments your daughter carries out before the pain begins, what your daughter eats before the pain begins, and also if she performs any airway clearance techniques before the pain begins (for example postural drainage). In a face-to-face consultation they will be able to assess the area of the abdomen the pain occurs in, which may also help in exploring the likely source. fibrosis&medicine=Pulmozyme&preparation=

Many thanks
Lisa Kent & Stuart Elborn
The answer is edited by: PhD Lisa Kent